2d Polynomial Interpolation: A Symbolic Approach with Mathematica

  • Ali Yazici
  • Irfan Altas
  • Tanil Ergenc
Part of the Lecture Notes in Computer Science book series (LNCS, volume 3482)

Abstract

This paper extends a previous work done by the same authors on teaching 1d polynomial interpolation using Mathematica [1] to higher dimensions. In this work, it is intended to simplify the the theoretical discussions in presenting multidimensional interpolation in a classroom environment by employing Mathematica’s symbolic properties. In addition to symbolic derivations, some numerical tests are provided to show the interesting properties of the higher dimensional interpolation problem. Runge’s phenomenon was displayed for 2d polynomial interpolation.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Yazici, A., Altas, I., Ergenc, T.: Symbolic Interpolation using Mathematica. In: Bubak, M., van Albada, G.D., Sloot, P.M.A., Dongarra, J. (eds.) ICCS 2004. LNCS, vol. 3039, pp. 365–370. Springer, Heidelberg (2004)CrossRefGoogle Scholar
  2. 2.
    Reiter, C.A.: Exploring Hermite Interpolation with Mathematica. Primus 2(2), 173–182 (1992)Google Scholar
  3. 3.
    Kaput, J.: Technology and Mathematics Education. In: Grouws, D.A. (ed.) Handbooks of Research on Mathematics Teaching and Learning, pp. 515–556. MacMillan, New York (1992)Google Scholar
  4. 4.
    De Boor, C.: A Practical Guide to Splines. Springer, Heidelberg (1978)MATHGoogle Scholar
  5. 5.
    Mathews, J.H.: Numerical Methods For Computer Science, and Mathematics. Prentice-Hall International, Englewood Cliffs (1987)Google Scholar
  6. 6.
    Heath, M.T.: Scientific Computing: An Introductory Survey. McGraw-Hill International Editions, New York (1997)Google Scholar
  7. 7.
    Linz, P.: Theoretical Numerical Analysis: An Introduction to Advanced Techniques. John-Wiley & Sons, Ltd., West Sussex (1979)Google Scholar
  8. 8.
    Altas, I., Stephenson, J.W.: Existence of Second Order Discretizations on Irregular Mesh. Appl. Math Lett. 2(4), 315–318 (1989)MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2005

Authors and Affiliations

  • Ali Yazici
    • 1
  • Irfan Altas
    • 2
  • Tanil Ergenc
    • 3
  1. 1.Computer Engineering DepartmentTOBB University of Economics & TechnologyAnkaraTurkey
  2. 2.Charles Sturt UniversityWagga WaggaAustralia
  3. 3.Mathematics DepartmentMiddle East Technical UniversityAnkaraTurkey

Personalised recommendations